Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 151, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 4, 2005, 8:41 PM CDT for Dawson County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2005, 8:41 PM CDT (01:41 UTC)
- Expired
- Jun 4, 2005, 9:10 PM CDT
- In force
- 29 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Dawson County, NE
The radar
The North Platte radar (KLNX), 125 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 7:00 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 734 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGID 050141 SVRGID NEC047-050245- /O.NEW.KGID.SV.W.0151.050605T0141Z-050605T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 841 PM CDT SAT JUN 4 2005 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA * UNTIL 945 PM CDT * AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF GOTHENBURG...OR ABOUT 28 MILES EAST OF NORTH PLATTE...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GOTHENBURG AT 855 PM CDT... WILLOW ISLAND AT 910 PM CDT... COZAD AT 920 PM CDT... EDDYVILLE AT 945 PM CDT... PEOPLE IN DAWSON COUNTY SHOULD SEEK SHELTER IN A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO WARNING. LAT...LON 4104 10021 4084 10020 4083 9941 4103 9945 $$ 04
1 follow-up statement
000 WWUS53 KGID 050210 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 910 PM CDT SAT JUN 4 2005 NEC047-050220- /O.CAN.KGID.SV.W.0151.000000T0000Z-050605T0245Z/ DAWSON NE- 910 PM CDT SAT JUN 4 2005 ...THE SEVERE THUNDERSTORM WARNING FOR DAWSON COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. SMALL HAIL AND GUSTY WINDS MAY STILL BE POSSIBLE WITH THIS STORM AS IT MOVES THROUGH NORTHERN DAWSON COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR DAWSON COUNTY. LAT...LON 4104 10021 4084 10020 4083 9941 4103 9945 $$ 04
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 7:42 PM CDT, 59 minutes earlier.
Area forecast discussion, Jun 4, 7:42 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 742 PM CDT SAT JUN 4 2005 .DISCUSSION...UPDATED FORECAST FOR THE NEW TORNADO WATCH BOX VALID UNTIL 2 AM. OTHERWISE...NO SIGNIFICANT CHANGES TO THE FORECAST. WILL BE LOOKING AT MORE DATA SOON FOR UPDATES. CHANCE THAT THE FLOOD WATCH WILL BE CANCELED EARLY. .PREV DISCUSSION...A LOT GOING ON TODAY SO THE AFD WILL BE TRUNCATED. BIG CHALLENGE WILL ACTUALLY BE CHANCE FOR SEVERE WX AND POPS TONIGHT. UPPER LOW WILL TRACK MAINLY NORTHWEST OF THE CWA WITH A VORT SWINGING AROUND THE SOUTHERN PERIPHERY THIS EVENING. THIS WILL PROBABLY BE OUR BEST SHOT AT PRECIP. FOR SEVERE...WE DO HAVE A CHANCE...BUT TORNADOES DO NOT SEEM TERRIBLY LIKELY. BEST CHANCE WOULD PROBABLY BE LANDSPOUT IN NATURE IN THE NORTHWESTERN CWA WHERE THERE MAY BE SOME VERTICAL VORTICITY IN PLACE...BUT SINCE WARM FRONT-TYPE SURFACE BOUNDARY HAS ALREADY SHIFTED OUT OF THE CWA...CHANCES HAVE DIMINISHED CONSIDERABLY. DO NOT HAVE COPIOUS AMOUNTS OF INSTABILITY TO WORK WITH AND THE ACTIVITY TO THE SOUTHEAST ASSOCIATED WITH THE JET STREAK WILL PROBABLY STAY TO THE SOUTHEAST. WE ARE KIND OF IN A GAP FOR TORNADOES. ALSO THE HEAVY RAIN THREAT ALSO SEEMS TO BE DIMINISHING AS MAIN FOCUSES SEEM TO BE TO THE SOUTHEAST AND NORTHWEST TONIGHT. SO DID NOT EXTEND THE FLOOD WATCH LATER. MAY BE SOME CELLS WITH HEAVY RAIN...BUT NOT EXPECTING TERRIBLY WIDESPREAD FLOODING. RIVERS MAY STILL BE A PROBLEM FROM RECENT RAIN. WRAP AROUND MOISTURE MAY KEEP POPS IN FOR TOMORROW MORNING...BUT DO NOT EXPECT MUCH THUNDER IF ANY AT ALL. RIDGING ON MONDAY IS CONSISTENT AND WE LOOK VERY WARM FOR A CHANGE. OF COURSE NO PRECIP...BUT LATE MONDAY NIGHT ANOTHER SHORTWAVE TROUGH MAY WORK IN FAST ENOUGH TO GIVE A SMALL CHANCE OF PRECIP. PATTERN LATER NEXT WEEK LOOKS LIKE A SERIES OF SHORTWAVES WILL BE KICKED OUT BY STUBBORN QUASI-STATIONARY WESTERN UPPER TROUGH SO HAVE LOW POPS IN NEARLY EACH DAY. SCALES ARE SMALL AND CONFIDENCE IN TIMING IS NOT THE HIGHEST BUT TOOK MY BEST SHOT. && .GID WATCHES/WARNINGS/ADVISORIES... NE...FLOOD WATCH ALL AREAS UNTIL MIDNIGHT. KS...FLOOD WATCH ALL AREAS UNTIL MIDNIGHT. && HEINLEIN
Hazardous weather outlook, Jun 4, 11:44 AM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1144 AM CDT SAT JUN 4 2005 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-051200- ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE- FURNAS NE-GOSPER NE-GREELEY NE-HALL NE-HAMILTON NE-HARLAN NE- HOWARD NE-JEWELL KS-KEARNEY NE-MERRICK NE-MITCHELL KS-NANCE NE- NUCKOLLS NE-OSBORNE KS-PHELPS NE-PHILLIPS KS-POLK NE-ROOKS KS- SHERMAN NE-SMITH KS-THAYER NE-VALLEY NE-WEBSTER NE-YORK NE- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK 1144 AM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG MID LEVEL DISTURBANCE WILL MOVE EAST ACROSS NEBRASKA THIS AFTERNOON TRIGGERING OFF SHOWERS AND THUNDERSTORMS ACROSS MUCH OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. WITH RECENT RAINS...MUCH OF THE GROUND IS SATURATED AND ANY ADDITIONAL RAINFALL MAY CAUSE FLOODING PROBLEMS. SEVERE WEATHER IS ALSO POSSIBLE AS TEMPERATURES WARM INTO THE UPPER 70S TO LOWER 80S UNDER PARTIAL SUNSHINE THIS AFTERNOON. THIS COMBINED WITH PLENTY OF LOW LEVEL MOISTURE WILL MAKE FOR AN UNSTABLE ATMOSPHERE. THERE WILL ALSO BE ENOUGH WIND SHEAR TO PRODUCE SUPERCELLS WITH LARGE HAIL UP TO 2 INCHES AND DAMAGING WINDS TO 60 MPH THE GREATEST THREATS. HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT. THE THUNDERSTORMS SHOULD DEVELOP AFTER 2 PM AND CONTINUE INTO THE EVENING HOURS BEFORE MOVING EAST OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT... AND THEN AGAIN TUESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWER CASE) EWALD
In the hours before
Special weather statement, Jun 4, 7:07 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 707 PM CDT SAT JUN 4 2005 NEZ039>041-046>049-060>062-072>075-084-085-050700- ADAMS-BUFFALO-DAWSON-FRANKLIN-GOSPER-GREELEY-HALL-HOWARD-KEARNEY- MERRICK-NANCE-PHELPS-POLK-SHERMAN-VALLEY-WEBSTER- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...LEXINGTON...MINDEN...ORD 707 PM CDT SAT JUN 4 2005 ...TORNADO WATCH NUMBER 396 ISSUED FOR SOUTH CENTRAL NEBRASKA UNTIL 2 AM CDT... THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 396 EFFECTIVE UNTIL 2 AM FOR THE FOLLOWING COUNTIES... IN SOUTH CENTRAL NEBRASKA... VALLEY...GREELEY...SHERMAN....HOWARD....NANCE...MERRICK...POLK... DAWSON...BUFFALO....HALL...GOSPER...PHELPS...KEARNEY...ADAMS... FRANKLIN AND WEBSTER. 04
Special weather statement, Jun 4, 7:22 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 722 PM CDT SAT JUN 4 2005 NEZ082-083-050045- FURNAS-HARLAN- 722 PM CDT SAT JUN 4 2005 ...TORNADO WATCH NUMBER 390 ISSUED FOR SOUTH CENTRAL NEBRASKA UNTIL 8 PM CDT HAS BEEN CANCELED... THE THREAT OF TORNADOES HAS DIMINISHED FOR THE AREA...THEREFORE TORNADO WATCH 390...WHICH WAS VALID UNTIL 8 PM...HAS BEEN CANCELED. HEINLEIN
Local storm report, Jun 4, 7:55 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
755 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL YORK 40.87N 97.60W
06/04/2005 1.75 INCH YORK NE PUBLIC
0745 PM HAIL 5 W THAYER 40.97N 97.59W
06/04/2005 1.25 INCH YORK NE PUBLIC
&&
KBLocal storm report, Jun 4, 8:05 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
805 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 1 SE BENEDICT 41.00N 97.59W
06/04/2005 1.75 INCH YORK NE LAW ENFORCEMENT
GOLF BALL SIZE HAIL COMPLETELY COVERED THE GROUND.
&&
MHLocal storm report, Jun 4, 8:22 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
822 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL 4 SE OSCEOLA 41.14N 97.49W
06/04/2005 1.00 INCH POLK NE PUBLIC
&&
KBThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:11 PM CDT | Severe Thunderstorm Warning | GID | York | 64 min |
| Jun 4, 7:53 PM CDT | Severe Thunderstorm Warning | GID | Polk | 67 min |
| Jun 4, 8:10 PM CDT | Tornado Warning | GID | Polk | 20 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.